Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 9, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Mar 25, 1995, 12:49 PM CST for Seward County, Stevens County, Kansas. It was in force for 26 min.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1995, 12:49 PM CST (18:49 UTC)
- Expired
- Mar 25, 1995, 1:15 PM CST
- In force
- 26 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 117 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 251849 RRA SVRDDC KSC175-189-251915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1249 PM CST SAT MAR 25 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST KANSAS ...SOUTHWESTERN SEWARD COUNTY...SOUTHEASTERN STEVENS COUNTY AT 1248 PM CST...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 12 MILES WEST SOUTHWEST OF LIBERAL MOVING NORTH NORTHEAST AT 30 MILES AN HOUR. THE STORM WILL CROSS THE KANSAS BORDER INTO EXTREME SOUTHEAST STEVENS COUNTY AND EXTREME SOUTHWEST SEWARD COUNTY BY 1250 PM CST. IT WILL REACH WOODS BY 110 PM CST. THIS STORM HAS PRODUCED DIME TO QUARTER SIZED HAIL AROUND HOOKER OKLAHOMA. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM ALONG THE STEVENS-SEWARD COUNTY LINE YOU SHOULD SEEK IMMEDIATE SHELTER.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 10:30 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 25, 10:30 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1030 AM CST SUN MAR 25 1995 STRONG NW FLOW AND CAA WILL TAKE A TOLL ON AFTN TEMPS. HAVE LWRD MOST FCST HI TEMPS. DRY AIR IN PLACE AND AT MOST A FEW SPRINKLES FROM LBL TO HYS AND WEST. VORT LOBE TO KEEP BKN CLOUDS EXCEPT FOR FAR SE. KRUSE
In the hours before
Special weather statement, Mar 25, 9:20 AM CST, 3 hours 29 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-251630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 920 AM CST SAT MAR 25 1995 THE TORNADO WATCH THAT WAS ISSUED EARLIER THIS MORNING FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL KANSAS HAS BEEN CANCELLED FOR THAT PART OF SOUTHWEST KANSAS WEST OF A JETMORE...DODGE CITY...ASHLAND LINE. STRONG THUNDERSTORMS CONTINUE TO MOVE UP INTO KANSAS TO THE EAST OF THESE CITIES. THEREFORE THE WATCH REMAINS IN EFFECT FOR THE AREA FROM LARNED...GREENSBURG AND COLDWATER TO THE EAST UNTIL 1 PM CST. GERARD
Special weather statement, Mar 25, 9:23 AM CST, 3 hours 26 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-251630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 920 AM CST SAT MAR 25 1995 THE TORNADO WATCH THAT WAS ISSUED EARLIER THIS MORNING FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL KANSAS HAS BEEN CANCELLED FOR THAT PART OF SOUTHWEST KANSAS WEST OF A JETMORE...DODGE CITY...ASHLAND LINE. STRONG THUNDERSTORMS CONTINUE TO MOVE UP INTO KANSAS TO THE EAST OF THESE CITIES. THEREFORE THE WATCH REMAINS IN EFFECT FOR THE AREA FROM LARNED...GREENSBURG AND COLDWATER TO THE EAST UNTIL 1 PM CST. GERARD
Special weather statement, Mar 25, 11:00 AM CST, 1 hour 49 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-260000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KANSAS
1100 AM CST SAT MAR 25 1995
THIS OUTLOOK PERTAINS TO THE FOLLOWING KANSAS COUNTIES:
BARBER CLARK COMANCHE EDWARDS ELLIS FINNEY
FORD GRANT GRAY HAMILTON HASKELL HODGEMAN
KEARNY KIOWA LANE MEADE MORTON NESS
PAWNEE PRATT RUSH SCOTT SEWARD STAFFORD
STANTON STEVENS TREGO
SYNOPSIS: THUNDERSTORMS CONTINUE TO FIRE ACROSS THE REGION AS VERY
UNSTABLE CONDITIONS CONTINUE. A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST
FROM LIBERAL TO HAYS THIS AFTERNOON AND TONIGHT CAUSING EVEN MORE STRONG
THUNDERSTORMS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. COUNTIES FROM HIGHWAY 83
EAST WILL NEE SPOTTERES THIS AFTERNOON AND TONIGHT. TO THE WEST...
SPOTTERS SHOULD BE ON STAND BY.
.
*** THE NATIONAL WEATHER SERVICE WILL BE CONDUCTING SPOTTER
TRAINING AT THE FOLLOWING LOCATIONS ***
STANTON CO AT JOHNSON - TUE 28 MAR AT 7 PM...FIRE SHED
CLARK CO AT ASHLAND - WED 29 MAR AT 7 PM...CITY LIBRARY
LANE CO AT DIGHTON - FRI 31 MAR AT 7 PM...HIGH SCHOOL
JOHNSONSpecial weather statement, Mar 25, 11:04 AM CST, 1 hour 45 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-260000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KANSAS
1100 AM CST SAT MAR 25 1995
THIS OUTLOOK PERTAINS TO THE FOLLOWING KANSAS COUNTIES:
BARBER CLARK COMANCHE EDWARDS ELLIS FINNEY
FORD GRANT GRAY HAMILTON HASKELL HODGEMAN
KEARNY KIOWA LANE MEADE MORTON NESS
PAWNEE PRATT RUSH SCOTT SEWARD STAFFORD
STANTON STEVENS TREGO
SYNOPSIS: THUNDERSTORMS CONTINUE TO FIRE ACROSS THE REGION AS VERY
UNSTABLE CONDITIONS CONTINUE. A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST
FROM LIBERAL TO HAYS THIS AFTERNOON AND TONIGHT CAUSING EVEN MORE STRONG
THUNDERSTORMS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. COUNTIES FROM HIGHWAY 83
EAST WILL NEE SPOTTERES THIS AFTERNOON AND TONIGHT. TO THE WEST...
SPOTTERS SHOULD BE ON STAND BY.
.
*** THE NATIONAL WEATHER SERVICE WILL BE CONDUCTING SPOTTER
TRAINING AT THE FOLLOWING LOCATIONS ***
STANTON CO AT JOHNSON - TUE 28 MAR AT 7 PM...FIRE SHED
CLARK CO AT ASHLAND - WED 29 MAR AT 7 PM...CITY LIBRARY
LANE CO AT DxIGHTON - FRI 31 MAR AT 7 PM...HIGH SCHOOL
JOHNSONThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 5:26 PM CST | Severe Thunderstorm Warning | DDC | Ford | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.